MAUDE Adverse Event Report: COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON

COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON
Model Number G30673
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after the bakri tamponade balloon catheter was placed, a leak was discovered at the connection site with the collection bag.Examination of the area found a small cut.A second same type device was used to complete the procedure.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.No adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.Correction: d9.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 03feb2025.The device was placed transvaginal.
 
Additional Manufacturer Narrative
Event description: as reported, after transvaginal placement of a bakri tamponade balloon catheter, a leak was discovered at the connection site with the collection bag.Examination of the area found a small cut.A second same type device was used to complete the procedure.Additional information was requested regarding the patient and the event, and we were advised no further information was available.No adverse effects to the patient was reported.Reviews of complaint history, device history record (dhr), instructions for use (ifu) and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no non-conformance's related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and there is no evidence suggesting nonconforming product exists either in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: "upon removal from the package, inspect the product to ensure no damage has occurred." a definitive cause of the event could not be determined from the available information.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BAKRI TAMPONADE BALLOON CATHETER
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21072033
Report Number1820334-2025-00015
Device Sequence Number15546838
Product Code OQY
UDI-Device Identifier10827002306735
UDI-Public(01)10827002306735(17)270304(10)15929087X
Combination Product (Y/N)N
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30673
Device Catalogue NumberJ-SOS-100500
Device Lot Number15929087X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer02/03/2025
04/02/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date03/03/2025
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale